Clinical Management of Drug-Induced Dyskinesia in Parkinson’s Disease: Why Current Approaches May Need to Be Changed to Optimize Quality of Life
Citation: Daneault, J., Vergara-Diaz, G. & Lee, S. I. (2016). Clinical Management of Drug-Induced Dyskinesia in Parkinson’s Disease: Why Current Approaches May Need to Be Changed to Optimise Quality of Life. European Medical Journal, 1, 62-69.
Parkinson’s Disease is a complex degenerative disorder which includes both motor and non-motor symptoms. Many patients who take dopamine replacement therapies to treat the motor symptoms of Parkinson’s Disease experience drug-induced dyskinesia.
- Dyskinesia: random, uncontrolled, involuntary muscle movements that are a common side effect of long-term use of dopamine replacement therapies with the most common type occurring when the medication reaches its peak (peak-dose dyskinesia).
Research has shown that 30-50% of patients report experiencing dyskinesia within 5 years of starting treatment for PD and 60-100% of patients report dyskinesia within 10 years. Click here to read the full article.